thanks to everyone who prays as well as sends their best wishes. yesterday i am 5 weeks post op from bowel resection for Type 2 colon cancer, of which was diagnosed as T3 (high risk) because of it's growth outside the wall of the colon as well as lympho-vascular involvement.
having conferenced with the oncologist twice it was determined i would benefit from chemotherapy, of which was originally to be a central like with two chemos running (one in the clinic and the other on a pump that i'd take home for 48 hours and return 2 days later for removal).
after the oncologist conferenced with other oncologists they determined that may be overkill and would rather suggest pill form chemotherapy, of this will still have the same effects and side effects.
the medication is called Xeloda, which sounds like a dose that will be approx 1250mg. i'll be taking it twice daily (beginning Monday, 2/8/10) for a 14 day cycle...resting a week...beginning the cycle again.....for 8 complete cycles.
the medication changes to 5-FU in my body, broken down in my liver, excreted through my urine. it will affect all my body systems and i will have side effects of nausea/vomiting, loss of appetite, weakness, bone marrow depletion, hair loss, and foot/hand syndrome in which the soles of my hands and feet will (basically) burn, blister and become painful to do activities of daily living.
i will have labs drawn every 3 weeks to monitor my blood chemistry as well as my kidneys; and will also see the oncologist prior to each new course of treatment to adjust the dosage as best as possible to weigh-leigh side effects.
any side effects will go away once the medication is discontinued.
with this plan, i ought to be done in July...still some summer left! :)
i'm continuing on FMLA, per MD orders, for now until mid-March, which means i am still not working. i drive to church and back, which is about a mile. i tire easily, still. but am eating verrrry healthy: fruit/veggies/organic, drinking lots of water.
i am walking the neighborhood for strengthening and volunteering at the church for sanity: stapling, folding, laughing.
i won't lie...i am not at all comfortable in putting that first pill in my mouth on monday...nor am i looking forward to experiencing the effects of the pill as it becomes absorbed into my body. i cannot still wrap my brain around that this has even been happening to me. but i am told that after 2 years, i'll be cancer free.....so that i can wrap my brain around. also, that by this time next year, i'll be feeling better and actually have energy to sit and or stand for more than a few minutes at a time. :)
thanks for all prayers and concerns. love you all very much. please stay in touch